It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Arthritis Message Board


Arthritis Board Index
Board Index > Arthritis | 0-9 A B C D E F G H I J K L M N O P Q R S T U V W X Y Z


Methotextrate ....
Aug 18, 2008
I just took my first dose last Friday and was told by my Dr that this is med. they use on cancer patients and that is a mild dose of chemo therapy.
I also was told that I may start loosing my hair later on, sores in a mouth. Aslo since it supresses your immune system as every chemo therapy treatment people are very prone to complications due to viruses and infections.
For example if someone who is not on a treatment gets regular cold virus - he/she will get some temperature, cough, etc. For us it can be pnemonia, meningities, etc.

I would like to know if anybody here had bad experience with this medication or bad side effect...
I would like to hear fead backs on it and how does it work for you...

I hope you all are doing OK.
Any input will be greatly appreciated!
Hi Moldova I know you from the other boards and just wanted to say sorry about the RA and MS but glad you finally got someone to listen to you and is helping you now.

I was on Methotrexate last year but had to be pulled off of it when I ended up in the hospital with a severe E.Coli infection in my kidneys. They finally decided that my immune system had been compromised due to the Methotrexate which caused me to be unable to fight the infection. Actually the Methotrexate was really helping my pain and I didn't realize how much until I was no longer on it. After I was on it for 2 months I would be nauseated the next day after taking the medicine and tired for a few days but when this infection hit me it hit me hard. The doctor informed me that I was in very serious condition and spent a week in the hospital.

I have not been put back on anything else because of my back surgeries I had and the Rheumatologist wants me to get past all this first. He did put me on Mobic back in May but I couldn't take it either because it made me swell so bad. I really wish I could take the Methotrexate because it really did help so I hope you get great relief also without the nasty side effects.

Take care
Linda:angel:
If you do begin to having side effects from the MTX (I take seven 2.5mg tabs every Wednesday) you can start what they call MTX "rescue". The day after your weekly dose you take either folic acid or Leucovorin (both Rx strength). These meds clean your system of excess MTX, making side effects much less likely.

MTX has never worked for me by itself, I've always been on some other DMARD with it. Right now it's Orencia + MTX/folic acid + Clinoril.
Yes, mtx is a chemo med HOWEVER the amount they give cancer patients is MUCH MORE than you take for RA.

I have been on mtx for 9 years now (3 pills a week) and the only side effect I have ever had is slight thinning of my hair on the top of my head. That's it. You should be on folic acid daily though, if not, ask your doctor about that.

Good Luck.
O, no! I feel so horrible reading this. I know that this chemo therapy supresses your immune system and it can get agly and dangerous, but when you go on it you pray for the best...
What were the symptoms for your infection? How did they descover you had it?
I am so glad you answered my post, i was suprised that nobody else is welcoming you here like on our other board... thank you so much for your kindness.
Honey, I hope you will find something to help you. My Rheumotologist is not planning to give up on my case: so severe, she said she never saw something like it. I can't even imagine if I wouldn't find her, i am pretty sure very soon I would be person in bed 24/7.
What is Mobic? Does it make you gain weight you mean? I don't want this to happen to me either, but i rather gain some weight but I can't leave in this bad pain anymore.
she also said that RA treatments and problems have nothing to do with my spinal surgeries and complications... She would continue fighting because if you leave your RA untreated - than you know affects ligaments, joints, muscles... all of the above have tears in them and very significant once too...

Please, don't leave - let me know how are you doing and what is your progress, sweet heart.
Thank you all for your replies - greatly appreciated!
I do take every day Folic Acid (Rx). So far I am on lower doses (3 pills a day) of Meth. and don't have any side effects yet. But every week I go one pill up and I guess than I may feel something unpleasunt.
I am really scared not to get any infections, I know it can happen. Just hope for the best and that is it.

I wish you all the best and thanks again for being here for me.:)
M.
Hey Moldova,
As far as my severe kidney infection I think I had been battling it for awhile but not bad enough to make me go to the doctor. I always took my Methotrexate(15 mg) on Sunday nights and my Folic acid on Friday nights. He had taken me off of my Predisone because of my severe osteoporosis. The only really bad side effect that I had was the nausea so that particular Sunday night and I started throwing up I figured it was the Methotrexate. I was up all night vomiting, high fever, terrible pain across my lower back and just all over not feeling good. When my husband got up that morning I was hugging the toilet and he said "Do you want to go to the hospital or the doctor--you pick because you are going somewhere". Luckily my family doctor was able to see me and when they did the lab work and saw everything wrong with my kidneys sent me to the Emergency Room for admissions. She immediately stated that it was probably due to my immune system being compromised. The doctor that took care of me in the hospital said the same thing because he said most people would have been able to fight it off but I couldn't because my immune system was compromised. By day number 3 they had the results back from the cultures and that is when he told me it was an E-Coli infection. I will tell you one thing I sure was sick.

My rheumatologist didn't want to believe it, in fact, got a little upset with me when I called him when I got out of the hospital. He asked me to try one more time taking the medicine even though I was hesitant I did and I became very ill again and he stated "Get off". When I went into see him I took in all the records from the hospital stay and we went over everything that happened and he finally accepted that I couldn't take that medicine. Then because of all the surgeries I had coming up he said he couldn't put me on anything else at this time which I do understand. The Mobic causes my legs and feet to swell which is just like the Neurontin did to me, too. My family doctor told me to cut the dose down in half and see if that would help but it didn't. I go to my rheumatologist soon.

I am so glad that you have finally found a doctor that is helping you. I just know things have got to start looking up for you.

Take care and gentle hugs
Linda:angel:
Kyma,
this is just so sad! Why after you finally had to find a good treatment you got in such trouble??? I am so sorry to hear things like this.
I wish I could something for you. You must be suffering so much, I know what this pain is about...

I just pray and hope for you to find strenght to fight and hopefully your DRS will find a way to help you again...
Love and blessings, honey!
I have been taking MTX/Folic acid for about six weeks now. I started on four pills a week. I was extremely tired and had flu like symptoms the day after I took it. I take it on fri nite before bed. I have noticed some thinning of the hair ( but my hair was already thinning anyway due to it running in my family). I started with the injections of MTX a week ago and i like it better. I haven't noticed a huge improvement yet with my pain and stiffness but I will give it more time before I decide to go to something else. I have only recently been diagnosed with RA in the last couple of months. I have had mouth sores and have had a sinus infection but my immune system is still working pretty good so far. Good Luck with your treatment.

Stef
Thanks Moldova I think my doctor and I are going to have to have a long long talk when I see him soon. I wondered if I could take the injection of Methotrexate but he never even suggested it.

Stef hang in there and I hope you can get some help with the Methotrexate because it really did help my pain and swelling in the joints but then when I had the problems with the immune system I was taken off of it. So good luck with your treatment.

Gentle Hugs to Everyone
Linda:angel:





All times are GMT -7. The time now is 05:39 PM.





Site owned and operated by HealthBoards.comô
© 1998-2018 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!